MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO INTRAVASCULAR THERAPEUTIC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO INTRAVASCULAR THERAPEUTIC CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306701
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when patient was on an iv the catheter was leaking under the skin at the hub.She was forced to remove this iv and start another one.There was patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.The sample was visually examined for potential nonconformances.The device displayed no flash in the flashback chamber with no cannula or catheter bevel tip irregularities or damage to the porous barrier & sheath components noted.Visual examination of the needle guard assembly displayed no evidence of voids in the fipg adhesive chamber.Visual examination of the catheter assembly displayed no evidence of cracked catheter hub, catheter hub luer damage, eyelet-to-tube securement issues or punctured catheter tube.Pressure testing of the catheter assembly using a water filled syringe to simulate leakage testing indicated no evidence of leakage.Based on the device analysis, the complaint cannot be confirmed as a manufacturing-related nonconformance.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.Icu medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.

Brand Name
JELCO INTRAVASCULAR THERAPEUTIC CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19967606
Report Number1219611-2024-00034
Device Sequence Number21074441
Product Code FOZ
UDI-Device Identifier10351688071217
UDI-Public(01)10351688071217(17)260523(10)4399690
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Catalogue Number306701
Device Lot Number4399690
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight51 KG
Patient EthnicityHispanic
Patient RaceAmerican Indian Or Alaskan Native